Alert archive / West Virginia / Wind Advisories in 2009
Wind Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Apr 5, 2009, 7:29 PM EDT for 4 states. It took effect at Apr 5, 2009, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 7:29 PM EDT (23:29 UTC)
- In effect from
- Apr 5, 2009, 8:00 PM EDT
- Expired
- Apr 6, 2009, 4:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 052329 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 729 PM EDT SUN APR 5 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-060730- /O.NEW.KRLX.WI.Y.0003.090406T0000Z-090406T0800Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 729 PM EDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. A STRENGTHENING LOW PRESSURE SYSTEM AND COLD FRONT WILL SWING THROUGH OVERNIGHT. WINDS GUSTS OF 40 TO 50 MPH ARE POSSIBLE. IN THE BRIEF CONVECTIVE SHOWERS...IF STRONGER WIND GUSTS ARE DETECTED... SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED FOR SMALL AREAS. WINDS WILL ALSO BE GUSTY ON MONDAY...AS THE COLDER AIR POURS IN. CURRENTLY...THIS WIND ADVISORY IS FOR THE OVERNIGHT HOURS. HOWEVER...THE WIND ADVISORY MAY HAVE TO BE EXTENDED INTO MONDAY FOR SOME COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. IF YOU HAVE AN OPTION...DO NOT PARK VEHICLES UNDER LARGE TREES. ISOLATED POWER OUTAGES ARE POSSIBLE. INCREASE YOUR WEATHER AWARENESS NOW...FOR OVERNIGHT TONIGHT. && $$ KTB
2 follow-up statements
000 WWUS71 KRLX 060559 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 159 AM EDT MON APR 6 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-060800- /O.CON.KRLX.WI.Y.0003.000000T0000Z-090406T0800Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 159 AM EDT MON APR 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING. WINDS GUSTS OF 40 TO 50 MPH ARE POSSIBLE...AS COLDER AIR STARTS MOVING IN. WINDS WILL ALSO BE GUSTY ON MONDAY. CURRENTLY...THIS WIND ADVISORY IS FOR THE OVERNIGHT HOURS. HOWEVER...THE WIND ADVISORY MAY HAVE TO BE EXTENDED INTO MONDAY FOR SOME COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. IF YOU HAVE AN OPTION...DO NOT PARK VEHICLES UNDER LARGE TREES. ISOLATED POWER OUTAGES ARE POSSIBLE. && $$
000 WWUS71 KRLX 060750 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 350 AM EDT MON APR 6 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-060900- /O.EXP.KRLX.WI.Y.0003.000000T0000Z-090406T0800Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 350 AM EDT MON APR 6 2009 ...WIND ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING. WINDS ACROSS THE REGION THIS MORNING HAVE GENERALLY SUBSIDED. HOWEVER...WINDS WILL INCREASE AGAIN THIS AFTERNOON AS COLDER AIR FILTERS INTO THE REGION ON THE BACK SIDE OF A DEPARTING LOW PRESSURE SYSTEM. THIS MAY REQUIRE AN ADDITIONAL WIND ADVISORY TO BE ISSUED FOR THE AFTERNOON FOR SOME COUNTIES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 5, 4:30 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 5, 4:30 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 430 PM EDT SUN APR 5 2009 .SYNOPSIS... COLD FRONT TONIGHT...WITH SOME GUSTY SHOWERS AND STORMS. SHOWERY AND MUCH COLDER MONDAY. SNOW SHOWERS MONDAY NIGHT THROUGH TUESDAY NIGHT...ESPECIALLY MOUNTAINS. BRIEF VISIT BY HIGH PRESSURE MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... MODELS SHOW STRONG COLD FRONT MOVING EASTWARD ACROSS THE AREA TONIGHT...MASS FIELDS ARE REASONABLY SIMILAR. ATMOSPHERE WILL QUICKLY BECOME MORE UNSTABLE THIS EVENING...AS INTENSIFYING SOUTHERLY LOW LEVEL BRINGS MOISTURE NORTHWARD WHILE STRONG MID LEVEL JET AXIS MOVES ACROSS WITH THE ATTENDING SHORT WAVE. THUS...HAVE MENTIONED STRONG GUSTY WINDS POSSIBLE WITH THE STORMS. EXPECT THE BAND OF CONVECTION TO BE CONCENTRATED IN A LINE ALONG AND JUST AHEAD OF THE COLD FRONT. THIS WILL PROBABLY BRING THE BEST POPS ACROSS THE AREA A BIT QUICKER THAN THE MODELS...AS THE STORMS TRY TO ACCELERATE AWAY FROM THE FRONT. EXPECT THE FRONT TO BE NEAR THE OHIO RIVER AROUND 03Z...I79 CORRIDOR AROUND 06Z...AND EXITING THE MOUNTAINS AROUND 10Z. GOOD COLD ADVECTION BEHIND THE FRONT WILL KEEP THE WINDS GUSTY...BUT ONLY ON THE HIGHEST MOUNTAIN RIDGES WOULD THERE POSSIBLY BE WIND ADVISORY. SO NO WIND ADVISORY WILL BE ISSUED. SHOULD BE A RELATIVE MIN IN SHOWERS LATER TONIGHT BEHIND THE FRONT AS A MODEST DRY SLOT MOVES ACROSS. PREFER THE MAV TEMP GUIDANCE TONIGHT...AS TEMPS WILL BE SLOWER TO DROP OFF INITIALLY EARLY TONIGHT...AND THE COLD AIR WAITS UNTIL JUST AFTER THIS PERIOD IN THE FORM OF REINFORCING SHOT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... PERIOD IS DOMINATED BY VERY COOL AIR MASS...AND UNSETTLED MOIST UPSLOPE FLOW...THAT CAUSES RAIN AND SNOW SHOWERS INCLUDING SOME SNOW ACCUMULATION /ESPECIALLY HIGHER ELEVATIONS/. MODELS IN QUITE GOOD AGREEMENT FOR MASS FIELDS AND SURFACE LOW PLACEMENT WITH THE SYSTEM MONDAY. WINDS ON BACKSIDE OF LOW MAY REACH ADVISORY CRITERIA IN MOUNTAINS MONDAY AFTERNOON AND EVENING...WITH GUSTS PERHAPS EXCEEDING 45 MPH. AFTER BRIEF DRY SLOT BEHIND FIRST FRONT EARLY MONDAY MORNING...A SECONDARY FRONT OF SORTS /MORE OBVIOUSLY MARKED IN THE NAM/ AND RETURN OF DEEPER MOISTURE COMES BACK IN FROM THE WEST MIDMORNING ONWARD. RELATIVE LULL IN SHOWERS EARLY MORNING...GETS OVERCOME BY INSTABILITY SHOWERS THROUGH THE DAY AS COLD AIR ADVECTION ENSUES. I FEEL THE NAM QPF FIELD IS TOO DRY GIVEN THE NOTEWORTHY INSTABILITY AND LOW LEVEL MOISTURE AVAILABLE AS SUGGESTED BY BUFKIT SOUNDINGS. PREFER GENERAL BROADBRUSH OF SREF/GFS/ECMWF...WITH LESS ACTIVITY NORTH AND WEST OF OHIO RIVER BUT EVERYONE SEEING AT LEAST SOME SHOWERS. 925MB TEMPERATURES TAKE UNTIL 00Z TUESDAY TO DROP BELOW ZERO FOR MOST OF THE AREA...SO CHANGE FROM RAIN TO SNOW SHOWERS WILL TAKE TIME /EARLIEST AT HIGHEST ELEVATIONS/. FOR THE PERIOD OF MONDAY NIGHT THROUGH TUESDAY NIGHT...PERSISTENT MOIST UPSLOPE FLOW EXISTS. WITH TIME...THE SHOWER ACTIVITY WILL FOCUS MORE AND MORE TOWARDS THE HIGHER ELEVATIONS VERSUS THE LOWLANDS. WIND TRAJECTORY IS INITIALLY FAVORABLE FOR ALL OF MOUNTAINS FOR UPSLOPE SNOW...BUT SOME BACKING IN DIRECTION EVENTUALLY FAVORS NORTHERN MOUNTAINS VERSUS FARTHER SOUTH. THOUGH SNOW WILL BEGIN MONDAY NIGHT...IT WILL TAKE UNTIL TUESDAY MORNING FOR DENDRITIC GROWTH ZONE TO SATURATE AS BEST OF COLD CORE ARRIVES. DURING THE DAY TUESDAY...MUCH OF SNOW THAT FALLS WILL BE MELTING BECAUSE OF THE HIGHER SUN ANGLE THIS TIME OF YEAR...AS WELL AS WARM GROUND. FIGURING ON INCH OR LESS FOR LOWLANDS BY DAWN TUESDAY...THOUGH MAINLY ON ELEVATED SURFACES AND GRASSY AREAS VERSUS ACTUAL ROADWAYS. THE HIGHER MOUNTAINS OF WEST VIRGINIA...GENERALLY ABOVE 2000 FEET ELEVATION...COULD HAVE 2 TO 3 INCHES BY DAWN TUESDAY...WITH ADDITIONAL LIGHT ACCUMULATION TUESDAY THROUGH TUESDAY NIGHT. LAST OF UPSLOPE SNOW SHOWERS END WEDNESDAY MORNING. GFS SUGGESTS A CLIPPER OF SORTS ON BACK SIDE OF LARGE UPPER TROUGH WEDNESDAY AFTERNOON-EVENING...BUT WILL AWAIT MORE CONFIRMATION FROM ADDITIONAL RUNS AND OTHER MODELS...BEFORE INTRODUCING TO THE ACTUAL FORECAST. WITH GROWING SEASON JUST UNDERWAY FOR GENERALLY THE KY/OH/WV TRI-STATE AREA...WILL MAINTAIN MENTION OF POSSIBLE FROST/FREEZE FOR THE AFFECTED ZONES MONDAY NIGHT AND TUESDAY NIGHT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... GOING ALONG WITH HPC IDEA OF A GENERAL ECMWF/GFS BLEND WITH MORE EMPHASIS ON THE EURO MODEL AS TIME GOES ON. GENERAL EAST COAST TROUGH PATTERN WILL CONTINUE THROUGH THE PERIOD...LEADING TO TEMPERATURES GENERALLY AT OR BELOW NORMAL THROUGH THE EXTENDED PERIOD. GFS WANTS TO BRING A CLIPPER-TYPE DISTURBANCE INTO THE TROUGH LATE WEDNESDAY AND WEDNESDAY NIGHT. THIS IS A NEW FEATURE THAT IS A BIT SUSPICIOUS AND ABSENT FOR THE MOST PART FROM THE ECMWF...SO WILL BE LEAVING ANY EFFECTS OUT FOR NOW OTHER THAN SOME CLOUDS. MORE SIGNIFICANT H500 WAVE TREKS INTO THE CENTRAL PLAINS BY THURSDAY...WITH WARM FRONT LIFTING NORTHWARD AHEAD OF IT. HAVE SOME CHANCE POPS FOR LIGHT RAIN TO START. FRONT MAY STALL OVER THE CWA FOR A TIME UNTIL SURFACE WAVE KICKS IT EAST FRIDAY NIGHT. COULD BE A GOOD RAINMAKER FOR OUR AREA WITH AMPLE FLOW FROM THE GULF...PUT IN LIKELY POPS IN EVEN AT THIS DISTANCE. A PERIOD OF UPSLOPE-DRIVEN SHOWERS MAY OCCUR THROUGH SATURDAY. HIGH PRESSURE BUILDS BACK IN FOR SATURDAY NIGHT AND SUNDAY. HPC TEMPERATURES LEANED MORE TOWARDS THE ENSEMBLE MOS GUIDANCE...WHICH WAS GENERALLY COOLER AND SEEMS MORE PRUDENT IN THIS TROUGHING PATTERN. DID NOT STRAY TOO FAR. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... 18Z SUNDAY THRU 18Z MONDAY... STRONG COLD FRONT WILL MOVE EASTWARD ACROSS THE AREA TONIGHT. A BAND OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY PRODUCE STRONG GUSTY WINDS AND HAIL...ARE POSSIBLE ALONG AND JUST AHEAD OF THE FRONT. EXPECT THE FRONT TO REACH THE OHIO RIVER AROUND 03Z...THE I79 CORRIDOR AROUND 06Z AND EXITING THE MOUNTAINS AROUND 11Z. AHEAD OF THE FRONT...EXPECT VFR OUTSIDE OF CONVECTION...WITH INCREASING SOUTHWEST WINDS. BEHIND THE FRONT...BECOMING MVFR TO IFR CEILINGS...WITH SCATTERED LIGHT RAIN SHOWERS DEVELOPING BY AFTERNOON IN THE COLDER AND UNSTABLE NORTHWEST FLOW. SOME OF THE WINDS WILL ALSO BE GUSTY BEHIND THE FRONT. AVIATION OUTLOOK /BEYOND 18Z MONDAY/... IFR CONDITIONS POSSIBLE ALONG AND BEHIND COLD FRONT THROUGH MONDAY NIGHT/TUESDAY MORNING. && .EQUIPMENT... CHARLESTON WV DOPPLER RADAR MAY HAVE INTERMITTENT BRIEF OUTAGES DUE TO EQUIPMENT PROBLEMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL NEAR TERM...JMV SHORT TERM...MDP LONG TERM...CL AVIATION...JMV EQUIPMENT...MDP
Hazardous weather outlook, Apr 5, 4:07 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 407 PM EDT SUN APR 5 2009 WVZ037-038-046-047-060800- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 407 PM EDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COLDER AIR WILL MOVE IN MONDAY IN THE WAKE OF A STRONG COLD FRONT. PRECIPITATION IS EXPECTED TO CHANGE OVER TO SNOW DURING MONDAY AFTERNOON. SNOW SHOWERS ARE EXPECTED TO LINGER THROUGH EARLY WEDNESDAY. LIGHT SNOW ACCUMULATIONS COULD WARRANT WINTER WEATHER ADVISORIES FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. ALSO...WIND GUSTS MAY EXCEED 45 MPH AT TIMES MONDAY AFTERNOON AND EVENING...ESPECIALLY FOR THE HIGHER RIDGES. A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-085-VAZ003-004-WVZ008>011-016>020-027>036-039- 040-060800- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-DICKENSON-BUCHANAN- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-UPSHUR-BARBOUR- 407 PM EDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AS A STRONG COLD FRONT PASSES THROUGH THE REGION. SOME STORMS COULD CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-060800- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- 407 PM EDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AS A STRONG COLD FRONT PASSES THROUGH THE REGION. SOME STORMS COULD CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. BEHIND THE COLD FRONT WHICH PASSES TONIGHT...MUCH COLDER AIR WILL OVERSPREAD THE REGION FOR THE FIRST HALF OF THE WORKWEEK. WITH THE GROWING SEASON HAVING JUST STARTED...TEMPERATURES BOTH MONDAY NIGHT AND TUESDAY NIGHT...WILL DROP TO NEAR OR EVEN SLIGHTLY BELOW FREEZING. A LIGHT COATING OF SNOW IS ALSO POSSIBLE BY LATE MONDAY NIGHT. FROST AND/OR FREEZE ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Apr 5, 5:53 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 553 PM EDT SUN APR 5 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>017-019- 024>026-052330- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- RITCHIE-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... HARRISVILLE...PENNSBORO...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON 553 PM EDT SUN APR 5 2009 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A STRONG COLD FRONT WILL WHIP THROUGH LATE TONIGHT. AHEAD OF THE FRONT...BRIEF GUSTY SHOWERS AND THUNDERSTORMS ARE LIKELY. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE. THE SHOWERS AND THUNDERSTORMS WILL RACE NORTHEAST AND COULD REACH INTO SOUTHEAST OHIO AND NORTHEAST KENTUCKY BETWEEN 8 AND 10 OCLOCK. THE SHOWERS COULD REACH WESTERN WEST VIRGINIA AFTER 10 PM. SO THE EARLY EVENING SHOULD REMAIN DRY. EVEN WITHOUT A STRONG THUNDERSTORM...WINDS COULD EASILY GUST AROUND 40 MPH OVERNIGHT. WINDS WILL REMAIN STRONG ON MONDAY...AS MUCH COLDER AIR POURS IN. BEFORE DARK THIS EVENING...SECURE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION SITES SHOULD BE SECURED. IF YOU HAVE AN OPTION...DO NOT PARK VEHICLES UNDER LARGE TREES. INCREASE YOUR WEATHER AWARENESS NOW...FOR OVERNIGHT. KTB
Nearby
Wind Advisories in West Virginia, 2009Wind Advisories in Ohio, 2009Wind Advisories in Kentucky, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.